I am up to 7 methotrexate a week. I dont really know what to expect... so far 2 days before I take my dose I begin having pain again... mainly my hands and feet... I have fatigue all week... I've been increasing 1 pill every 2 weeks... does this get better?
Methotrexate is used for some kinds of cancer, psoriasis and RA. You have inflammatory arthritis. So I'm wondering if this drug is really what you should be on. The most common side effects include fatigue.
I have inflammatory arthritis and am on low doses of prednisone for it. It has side effects also, but in low doses it helps greatly with inflammation, and no muscle weakness or fatigue. And Tylenol or ibuprofen for pain, unless your doctor prescribes something stronger.
There are also other side effects of methotrexate that can be bad, so read up on them.
I would seriously consider another alternative drug or combination of drugs for relief.
Also, using a topical like biofreeze on the affected areas is great for localized pain and joint swelling as well as Epsom salt baths.
You should research the side effects of these powerful drugs as they can far outweigh the benefits.
Good luck and I wish you well.
- Methotrexate Information for Consumers
- Methotrexate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jan 2017 • 6 answers
Updated 21 Jun 2012 • 6 answers
Updated 26 Dec 2015 • 1 answer
Updated 9 Aug 2018 • 1 answer
Updated 18 Jul 2019 • 1 answer